Alert archive / Texas / High Wind Watches in 2015
High Wind Watch 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 24, 2015, 1:55 PM CDT. It took effect at Mar 25, 2015, 11:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2015, 1:55 PM CDT (18:55 UTC)
- In effect from
- Mar 25, 2015, 11:00 PM CDT
- Expired
- Mar 25, 2015, 3:41 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
930 WWUS74 KMAF 241855 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CDT TUE MAR 24 2015 ...HIGH WIND WATCH FOR THE GUADALUPE PASS OF WEST TEXAS WEDNESDAY NIGHT THROUGH MID THURSDAY MORNING... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT. BEHIND THIS FRONT STRONG NORTHEAST WINDS ARE EXPECTED TO FUNNEL THROUGH THE GUADALUPE PASS OF WEST TEXAS. TXZ258-251100- /O.NEW.KMAF.HW.A.0008.150326T0400Z-150326T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1255 PM MDT TUE MAR 24 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * EVENT...HIGH WIND. * TIMING...FROM 10 PM MDT WEDNESDAY THROUGH 9 AM MDT THURSDAY. * WINDS...NORTHEAST 40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THIS WIND COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
527 WWUS74 KMAF 250841 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 AM CDT WED MAR 25 2015 ...HIGH WIND WARNING FOR THE GUADALUPE PASS OF WEST TEXAS TONIGHT THROUGH MID THURSDAY MORNING... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. BEHIND THIS FRONT STRONG NORTHEAST WINDS ARE EXPECTED TO FUNNEL THROUGH THE GUADALUPE PASS OF WEST TEXAS. TXZ258-252000- /O.UPG.KMAF.HW.A.0008.150326T0400Z-150326T1500Z/ /O.NEW.KMAF.HW.W.0010.150326T0400Z-150326T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 241 AM MDT WED MAR 25 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WIND. * TIMING...FROM 10 PM MDT TODAY THROUGH 9 AM MDT THURSDAY. * WINDS...NORTHEAST 40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THIS WIND COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 24, 12:28 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 24, 12:28 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1228 PM CDT Tue Mar 24 2015 .DISCUSSION... && .AVIATION... VFR with mostly clear skies. W to NW wind this afternoon will come around to the S/SW by this evening. A few TAF sites near a surface trough may be a little gusty this afternoon. && PREV DISCUSSION... /ISSUED 408 AM CDT Tue Mar 24 2015/ DISCUSSION... Current upper air analysis shows a relatively broad jet stream over the southern United States. This zonal flow will continue today and tomorrow keeping temperatures above normal. The flow will amplify late Wednesday with the development of a west coast ridge/central U.S. trough couplet. This will send a cold front through the area early Thursday bringing temperatures back down below normal, even if only briefly. There may be an initial shot of windy conditions immediately behind the front which could approach advisory levels, but models are showing these winds will quickly diminish and thus do not anticipate the need for an advisory at this time. West winds ahead of the cold front will push dry air across much of the area and cause the development of a weak dryline in the far eastern Permian Basin. The greatest convergence and moisture will be along and east of the intersection of the dryline and cold front which is where the highest rain chances were placed Wednesday night. The upper ridge will broaden as it slowly moves east leaving west Texas in northwesterly upper flow and a slow warming trend through the weekend. Early next week could get interesting again, not so much because of a weak front in the area on Monday, but mostly due to another upper low approaching from the west. Both the ECMWF and GFS show this feature moving into Arizona on Monday though the trajectory of the ECMWF has it dropping southeast out of northern California while the GFS has a more easterly movement from southern California and northern Mexico. The GFS solution would be wetter as it brings better lift across southern New Mexico and West Texas so PoPs will largely depend on which model solution proves correct. Currently there is too much uncertainty to go higher than slight chance PoPs. Hennig && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Mar 24, 3:47 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 347 AM CDT TUE MAR 24 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-250900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 347 AM CDT TUE MAR 24 2015 /247 AM MDT TUE MAR 24 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT COULD SEE BRIEF ELEVATED FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE GUADALUPE MOUNTAINS TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASED WINDS WEDNESDAY AND LOW HUMIDITIES WILL CREATE ELEVATED FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS AND POTENTIALLY PORTIONS OF THE PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in Texas, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.